Tennessee, 2013

Damaging Winds and Strong Wind in Tennessee, December 21 to 22, 2013

December 21 to 22, 2013 · NWS OHX · 62 events in 32 counties and zones

A large and intense squall line moved across Middle Tennessee during the evening hours on December 21 and early morning hours on December 22, producing widespread wind damage in nearly every county of Middle Tennessee. Numerous trees and power lines were blown down with a few reports of damage to homes and businesses.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$444,000
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A large and intense squall line moved across Middle Tennessee during the evening hours on December 21 and early morning hours on December 22, producing widespread wind damage in nearly every county of Middle Tennessee. Numerous trees and power lines were blown down with a few reports of damage to homes and businesses. Winds were measured up to 65 mph, and estimated as high as 70 mph in other areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 21, 7:15 PM CST, 31 minutes earlier.

Area forecast discussion, Dec 21, 7:15 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CST SAT DEC 21 2013

.MESOSCALE UPDATE...

...TORNADO WATCH STILL IN EFFECT FOR WESTERN MIDDLE TN...

LINE OF STRONG TO SEVERE STORMS ACROSS WRN KY/TN/MS IS QUICKLY
MOVING TO THE EAST NOW. LATEST LAPS DATA SHOWING LI'S ANYWHERE
FROM 0 TO -2C ACROSS THE MID STATE...WITH THE LATEST OHX SOUNDING
SHOWING A THIN CAP. WE HAVE BEEN WARMING SINCE THOUGH SO CAP WILL
LIKELY NOT HOLD. SHEAR IS QUITE INCREDIBLE WITH 50 KTS AROUND 2KFT
AND 70 KTS AROUND 5KFT. WITH OUR SFC WINDS BACKING...STORM
RELATIVE HELICITIES FROM 0-3KM ARE ANYWHERE FROM 700 TO OVER
900...WAY OFF THE CHART. GIVEN UPSTREAM WARNINGS AND
REPORTS...WOULD EXPECT ANY STRONG STORM TO PRODUCE WIND GUSTS OVER
60 MPH RELATIVELY EASILY BUT THE BIGGEST THREAT WILL BE WHERE
REFLECTIVITY GRADIENTS ARE THE STRONGEST/TIGHTEST ALONG THE
LEADING EDGE. WE WILL JUST HAVE TO WATCH THE NORTHERN EDGE OF ANY
BOWING SEGMENTS WITHIN THE SQUALL LINE WHERE TORNADIC ACTIVITY
WILL BE MOST LIKELY. THUS...THE THREAT FOR SEVERE WEATHER/ISOLATED
TORNADIC ACTIVITY HAS NOT DIMINISHED GIVEN THE LOCAL ENVIRONMENT.

TIMING THE LEADING EDGE OUT THIS FAR...LOOKS LIKE ROUGHLY A 9PM
ARRIVAL TIME AROUND THE NASHVILLE METRO AREA.

&&

.PREV DISCUSSION... /ISSUED 532 PM CST SAT DEC 21 2013/

UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S.

AVIATION...BNA/CKV/CSV...LINE OF CONVECTION WILL MOVE ACROSS
MIDDLE TENNESSEE THIS EVENING AND INTO THE OVERNIGHT PERIOD AS A
STRONG COLD FRONT PUSHES THROUGH THE REGION. SURFACE WINDS WILL
REMAIN STRONG THROUGH THE NIGHT WITH STRONG LLWS OWING TO A 60-KT
LOW-LEVEL JET. LOOK FOR LOW CIGS TO PERSIST UNTIL SUNDAY MORNING
BEFORE DRIER AIR MOVES IN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 AM CST SUNDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

AL
Hazardous weather outlook, Dec 21, 6:15 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CST SAT DEC 21 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-221130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
615 PM CST SAT DEC 21 2013

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CST FOR WESTERN MIDDLE
TENNESSEE...

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS EVENING AND OVERNIGHT.

THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS ALL OF MIDDLE
TENNESSEE THROUGH TONIGHT. LOW PRESSURE MOVING ALONG A FRONTAL
BOUNDARY WILL BRING A LINE OF STRONG TO SEVERE STORMS ACROSS THE
MID-STATE MAINLY AROUND 8PM NEAR THE TENNESSEE RIVER...AFTER 9-10PM
NEAR THE I-65 CORRIDOR AND CLOSER TO MIDNIGHT TOWARDS THE CUMBERLAND
PLATEAU. THE BIGGEST THREAT WITH THIS LINE WILL BE DAMAGING WIND
GUSTS...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. THUS A
TORNADO WATCH IS IN EFFECT FOR MAINLY THE WESTERN HALF OF MIDDLE
TENNESSEE UNTIL MIDNIGHT TONIGHT.

IN ADDITION...STRONG GRADIENT WINDS OF AROUND 40 MPH AHEAD OF THE
LINE WILL BE POSSIBLE. THUS...A WIND ADVISORY IS IN EFFECT THROUGH
THE OVERNIGHT HOURS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THIS EVENING
AND TONIGHT.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

AL

The radar

The Ft Campbell radar (KHPX), 91 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

60 thunderstorm wind, 2 strong wind. Local standard time, as filed.

Thunderstorm Wind, Benton

When
December 21, 7:46 PM CST
Where
Benton County, Big Sandy
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.230, -88.080

Trees were blown down on Danville Road and Lick Creek Road in Big Sandy.

Thunderstorm Wind, Benton

When
December 21, 7:54 PM CST
Where
Benton County, 1.88 mi SSE of Camden
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.025, -88.087

Trees were blown down on Birdsong Road in Camden.

Thunderstorm Wind, Stewart

When
December 21, 7:54 PM CST
Where
Stewart County, 3.31 mi ESE of Tharpe
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.544, -87.870

The roof was blown off a home on Frank Earhart Road north of Dover.

Thunderstorm Wind, Stewart

When
December 21, 8:02 PM CST
Where
Stewart County, 5.51 mi S of Carlisle
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
36.350, -87.767

Trees were blown down on Highway 49 north of the Houston County line.

Thunderstorm Wind, Humphreys

When
December 21, 8:06 PM CST
Where
Humphreys County, 0.74 mi SE of Forest Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
36.092, -87.791

Trees were blown down along Richland Avenue and Highway 13 in Waverly.

Thunderstorm Wind, Houston

When
December 21, 8:06 PM CST
Where
Houston County, Erin
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.320, -87.700

Trees were blown down across Houston County.

Thunderstorm Wind, Perry

When
December 21, 8:14 PM CST
Where
Perry County, Linden
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.620, -87.850

Trees and power lines were blown down across Perry County with widespread power outages.

Thunderstorm Wind, Montgomery

When
December 21, 8:19 PM CST
Where
Montgomery County, 0.82 mi N of Clarksville Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
36.632, -87.419

The Clarksville Outlaw Field Airport (CKV) ASOS measured a wind gust of 60 mph.

Thunderstorm Wind, Dickson

When
December 21, 8:20 PM CST
Where
Dickson County, 0.57 mi S of Tennessee City
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.092, -87.521

Buildings were damaged and power lines knocked down along Highway 70 near the Humphreys County line.

Thunderstorm Wind, Dickson

When
December 21, 8:35 PM CST
Where
Dickson County, 0.46 mi N of Mt Sinai
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.007, -87.399

Numerous trees were blown down with winds estimated over 60 mph around 5 miles northwest of Bon Aqua.

Thunderstorm Wind, Hickman

When
December 21, 8:39 PM CST
Where
Hickman County, Centerville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.780, -87.470

Hickman County Emergency Management reported trees and power lines blown down in Centerville.

Thunderstorm Wind, Robertson

When
December 21, 8:45 PM CST
Where
Robertson County, Adams
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
36.580, -87.070

Power lines were blown down in Cedar Hill and Adams with power outages.

Thunderstorm Wind, Cheatham

When
December 21, 8:47 PM CST
Where
Cheatham County, 1.63 mi W of Sycamore
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.324, -87.079

Power lines were blown down with power outages north of Ashland City.

Thunderstorm Wind, Cheatham

When
December 21, 8:48 PM CST
Where
Cheatham County, 0.15 mi SW of Petway
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.219, -87.152

A barn was destroyed on Turnipseed Road just west of Petway Road.

Thunderstorm Wind, Lewis

When
December 21, 8:55 PM CST
Where
Lewis County, Hohenwald
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.550, -87.570

Numerous trees were blown down across Lewis County.

Thunderstorm Wind, Robertson

When
December 21, 8:55 PM CST
Where
Robertson County, 0.13 mi NE of Ashburn
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
36.621, -86.829

Trees were blown down with roof damage to several homes on Ashburn Road from the 5500 block to Fred Perry Road.

Thunderstorm Wind, Williamson

When
December 21, 9:02 PM CST
Where
Williamson County, Fairview
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.980, -87.120

Power lines were blown down with power outages in Fairview.

Thunderstorm Wind, Williamson

When
December 21, 9:03 PM CST
Where
Williamson County, 1.83 mi ENE of Fairview
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.989, -87.089

A tree was blown down blocking Old Nashville Road at Taylor Road in Fairview.

Thunderstorm Wind, Davidson

When
December 21, 9:03 PM CST
Where
Davidson County, 0.37 mi SE of Joelton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.316, -86.866

A large tree was blown down at Union Hill Road and Whites Creek Pike in Joelton.

Thunderstorm Wind, Davidson

When
December 21, 9:10 PM CST
Where
Davidson County, Whites Creek
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.270, -86.830

A brick wall was blown off a building and blocked Whites Creek Pike.

Thunderstorm Wind, Sumner

When
December 21, 9:13 PM CST
Where
Sumner County, 1.38 mi N of Tyree Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
36.450, -86.646

A tree was blown down on Tyree Springs Road near White House High School.

Thunderstorm Wind, Sumner

When
December 21, 9:13 PM CST
Where
Sumner County, White House
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
36.470, -86.650

Large tree branches were blown down around White House including on Marlin Road and on Highway 31 near White House Middle School.

Thunderstorm Wind, Maury

When
December 21, 9:15 PM CST
Where
Maury County, Hampshire
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.600, -87.300

Power lines were blown down in Hampshire with widespread power outages.

Thunderstorm Wind, Davidson

When
December 21, 9:17 PM CST
Where
Davidson County, 2.55 mi SSE of Bordeaux
Measured
54 kt (62 mph) measured gust
Reported by
Broadcast Media
Coordinates
36.167, -86.830

A Weatherbug station at Tennessee State University measured a wind gust of 62 mph.

Thunderstorm Wind, Davidson

When
December 21, 9:20 PM CST
Where
Davidson County, Nashville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.170, -86.780

Trees and power lines were blown down across Davidson County with numerous power outages.

Strong Wind, Sumner

When
December 21, 9:21 PM CST
Where
Sumner forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

Power lines were blown down in Castalian Springs along South Wright Lane due to strong gradient winds.

Thunderstorm Wind, Maury

When
December 21, 9:22 PM CST
Where
Maury County, 0.36 mi SSE of Santa Fe
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.725, -87.127

A tree was blown down at Santa Fe Pike and Snow Creek Road in Santa Fe.

Thunderstorm Wind, Lawrence

When
December 21, 9:23 PM CST
Where
Lawrence County, 1.17 mi NE of New Haven
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.312, -87.515

Power lines were blown down with power outages along Highway 64 in western Lawrence County.

Thunderstorm Wind, Davidson

When
December 21, 9:23 PM CST
Where
Davidson County, 1.38 mi SE of Nashville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.154, -86.765

An unfinished building under construction collapsed and shingles were blown off a home at Lindsley Avenue and Academy Place.

Strong Wind, Rutherford

When
December 21, 9:25 PM CST
Where
Rutherford forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.843, -86.417 (the zone’s center; the record gives no point)

Power lines were blown down all across Rutherford County due to strong gradient winds ahead of a squall line.

Thunderstorm Wind, Maury

When
December 21, 9:27 PM CST
Where
Maury County, 3.17 mi NNE of Timmons
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.725, -87.068

A tree was blown down onto a car at Knob Creek Road and Theta Pike.

Thunderstorm Wind, Williamson

When
December 21, 9:30 PM CST
Where
Williamson County, 5.17 mi NNE of Mallorys
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
36.017, -86.760

A wind gust of 65 mph was measured on Old Smyrna Road between Wilson Pike and Edmondson Pike.

Thunderstorm Wind, Williamson

When
December 21, 9:40 PM CST
Where
Williamson County, 0.59 mi N of Epworth
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.888, -86.798

A power pole was blown down onto Saddleview Drive at Cedarview Lane.

Thunderstorm Wind, Lawrence

When
December 21, 9:42 PM CST
Where
Lawrence County, 0.39 mi ESE of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.247, -87.324

A tree was blown down on a home in downtown Lawrenceburg on 5th Street.

Thunderstorm Wind, Davidson

When
December 21, 9:44 PM CST
Where
Davidson County, 2.87 mi ESE of Wrencoe
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.002, -86.653

A large tree was blown down and knocked down a power line and transformer in the 13700 block of Old Hickory Boulevard in Cane Ridge.

Thunderstorm Wind, Rutherford

When
December 21, 9:55 PM CST
Where
Rutherford County, 1.86 mi W of Smyrna
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
35.978, -86.563

Trees and large limbs along with two business signs were blown down at Sam Ridley Parkway and Industrial Boulevard. Winds were estimated between 60 and 70 mph.

Thunderstorm Wind, Rutherford

When
December 21, 9:56 PM CST
Where
Rutherford County, Sewart Afb
Measured
61 kt (70 mph) estimated gust
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
36.000, -86.520

Smyrna Airport Emergency Manager reported one Jetstream airplane was blown over on top of another airplane.

Thunderstorm Wind, Rutherford

When
December 21, 9:58 PM CST
Where
Rutherford County, Smyrna
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.980, -86.530

A 60 foot tall evergreen tree was uprooted with minor roof damage to homes in Smyrna.

Thunderstorm Wind, Wilson

When
December 21, 10:02 PM CST
Where
Wilson County, 0.57 mi SSE of West End Hgts
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.212, -86.317

Power poles were blown down at Clearview Drive and West Main Street.

Thunderstorm Wind, Trousdale

When
December 21, 10:03 PM CST
Where
Trousdale County, 1.88 mi W of Providence
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
36.330, -86.184

Power lines were blown down with power outages at the end of Puryears Bend Road near the Cumberland River.

Thunderstorm Wind, Wilson

When
December 21, 10:03 PM CST
Where
Wilson County, 2.64 mi ENE of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.240, -86.260

Trees were blown down at Hartsville Pike and Vance Lane.

Thunderstorm Wind, Wilson

When
December 21, 10:03 PM CST
Where
Wilson County, 0.49 mi E of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.220, -86.291

Trees and power lines were blown down on West Forrest Avenue.

Thunderstorm Wind, Wilson

When
December 21, 10:05 PM CST
Where
Wilson County, 0.16 mi NNW of Bairds Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.102, -86.331

A tree was blown down on Chicken Road at Highway 231.

Thunderstorm Wind, Maury

When
December 21, 10:05 PM CST
Where
Maury County, 1.41 mi SE of Bryant Station
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
35.505, -86.883

Power lines were blown down with widespread power outages along Highway 50 near the Marshall County line.

Thunderstorm Wind, Wilson

When
December 21, 10:06 PM CST
Where
Wilson County, 0.16 mi NNW of Bairds Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
36.102, -86.331

Two storage sheds were destroyed at a Lowes Home Improvement Store south of downtown Lebanon.

Thunderstorm Wind, Wilson

When
December 21, 10:10 PM CST
Where
Wilson County, 0.79 mi ENE of Vine
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.034, -86.357

A large tree was blown down in the Vine area blocking a southbound lane of Highway 231.

Thunderstorm Wind, Rutherford

When
December 21, 10:11 PM CST
Where
Rutherford County, 1.34 mi ESE of Leanna
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.925, -86.427

A tree was uprooted on Sulphur Springs Road southwest of Walterhiill.

Thunderstorm Wind, Rutherford

When
December 21, 10:13 PM CST
Where
Rutherford County, 1.67 mi SSW of Walterhill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.929, -86.415

A tree was uprooted at 2206 Hollow Tree Way southwest of Walterhiill.

Thunderstorm Wind, Marshall

When
December 21, 10:17 PM CST
Where
Marshall County, Chapel Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
35.630, -86.700

A couple of trees were blown down.

Thunderstorm Wind, Giles

When
December 21, 10:21 PM CST
Where
Giles County, Pulaski
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.200, -87.020

Scattered trees were blown down across Giles County.

Thunderstorm Wind, Wilson

When
December 21, 10:26 PM CST
Where
Wilson County, Watertown
Measured
51 kt (59 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.100, -86.130

Watertown Fire Department measured a wind gust of 58.4 mph.

Thunderstorm Wind, Smith

When
December 21, 10:31 PM CST
Where
Smith County, Carthage
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.250, -85.930

A sign was blown out at a Sonic Drive-In in Carthage.

Thunderstorm Wind, Clay

When
December 21, 10:35 PM CST
Where
Clay County, Moss
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
36.580, -85.620

A few trees were blown down in western Clay County around Moss.

Thunderstorm Wind, Jackson

When
December 21, 10:54 PM CST
Where
Jackson County, Gainesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.350, -85.650

A few trees and power lines were blown down across Jackson County with some power outages.

Thunderstorm Wind, Bedford

When
December 21, 10:59 PM CST
Where
Bedford County, 0.4 mi NW of Shelbyville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.484, -86.475

A tree was blown down on a house on Central Avenue in Shelbyville.

Thunderstorm Wind, Putnam

When
December 21, 11:13 PM CST
Where
Putnam County, 1.96 mi NNW of Thomas
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.106, -85.644

A tree was blown down on Tom Fall Road at Southford Road south of Baxter.

Thunderstorm Wind, Overton

When
December 21, 11:22 PM CST
Where
Overton County, Livingston
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.380, -85.320

Trees and power lines were blown down across Overton County.

Thunderstorm Wind, Cannon

When
December 21, 11:29 PM CST
Where
Cannon County, 3 mi S of Woodbury
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
35.787, -86.080

Power lines were blown down with several power outages across Cannon County.

Thunderstorm Wind, White

When
December 21, 11:41 PM CST
Where
White County, 0.66 mi ENE of Ballard
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.055, -85.510

Trees were blown down across White County especially near the Putnam County border.

Thunderstorm Wind, Coffee

When
December 21, 11:50 PM CST
Where
Coffee County, Manchester
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
35.480, -86.080

A few trees were blown down across Coffee County.

Thunderstorm Wind, Fentress

When
December 21, 11:55 PM CST
Where
Fentress County, Pall Mall
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.550, -84.970

A few trees and power lines were blown down across northern Fentress County.

Thunderstorm Wind, Van Buren

When
December 22, 12:09 AM CST
Where
Van Buren County, 5 mi WNW of Spencer
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
35.778, -85.552

A few large trees were blown down across Van Buren County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491348, 491349, 491350, 491351, 491463, 491517, 491520, 491467, 491471, 491474, 491477, 491476, 491479, 491527, 491529, 491532, 491480, 491496, 491535, 491487, 491482, 491483, 491498, 491546, 491484, 491536, 491489, 491488, 491538, 491541, 491490, 491552, 491492, 491499, 491570, 491590, 491598, 491501, 491513, 491507, and more.